[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] Mystery challenge - Where did the 9.9 units go?
Yes! I'm trying to figure out how often since it's been at least five months since
I've had one -- maybe 3-5 times a year? I think I usually see 2-5 pretty close
together with 2-3 in a row and then don't have this problem for anywwhere from one
to nine months. I've never really figured out why. In earlier pump days, I usually
somehow came to the conclusion I had a "bad site". I don't think I knew what that
actually meant. It seems to be that we more often just accepted unexplained mess
ups as unexplained mess ups. The current trend or my current contact with people
who can and do figure out all the whys and hows is marvelous! I just haven't always
succeeded on my own at this.
Last few times this happened I had a few hypothesis but no clear answer. 1). That
I had lost unabsorbed insulin in the old site beyond the usual amount. (Didn't
quite seem to add up -- but I was assuming uneven site absorption). 2). That the
blood carried more insulin. 3). Regular (Velosulin) has always been far less
predictable. For years I would "loose" some boluses that may have reappeared days
later (?) when I would have unexplained lows. Add to that a little gastroparesis
and you never know for sure where things are hiding. I never did find out if
Velosulin/Regular was as widely unpredictable for others as it sometimes was for
me. (This was true even when no gastroparesis was involved -- when I was showing
few symptoms, eating little and only carbs and a little protein).
Would love to hear what else you come up with! Unfortunately, I've often had such
harrowing work schedules that I just keep trying to make it work while doing ten
million other things.
Best of luck.
> > Would you believe "into the black hole" in outer space???..Otherwise known
> > as "beats me"....This has happened occasionally to Melissa, with no
> > discernible explanation..We theorize there's a pool of wayward insulin
> > floating around her body somewhere looking for a "home"....
> Another CLUE
> The same mystery disappearance of 6 units of Regular occured at
> lunchtime. Lily used a Humalog injection to straighten things out and
> then changed her set.
> OH BOY!!! She got a gusher when she pulled out the old (new
> yesterday) infusion set (a TENDER). She called me on the phone and
> described the blood running over her hand, her undies, down her leg,
> on mom's bed and bathrobe. Hmmmm.... seems we've heard this story
> before on the list.
> Members!! Have you experienced the weird disappearing bolus
> phenomena with bleeders??
> email @ redacted
> Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/